Discussions that mention altace

Heart Disorders board


Hi Terry :)

Just wanted to say that if you cannot tolerate the ACE inhibitors, there is a new generation of angiotension receptor blockers that do the same thing as the ACE inhibitors, only in a different way, just as good or maybe better according to some studies. This new class of meds are called ARBs (angiotension receptor blockers), and I am sure that you have heard of them.

I took ACEi (altace) for 3.5 years before having the notorious side effect of a rough cough. I also had some type of throat restriction, weird it was.... I haven't heard of ACEi's causing headaches, but I am sure that it is possible. We all are so unique when it comes to our reactions to medicines.

Myself, I have probably tried almost every type of the newer ARBs, and cannot tolerate any of them, without muscle pain and fatigue. After discovering the DD, I knew that I had to start some med that blocked angiotension so I restarted the old altace again. I have been on it for almost 2 months and no problems so far. It may be because the med is so old, lol. I hope not. If I get the altace refilled and have the reaction, I will start back on the last ARB I was trying to take, which was Avapro.

These meds can and do help the heart from remodeling, and I think that one reason I developed this DD was not taking angiotension blockers for so long. That plus the coronary artery disease that I have.

Best of luck :)